Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 41, NWS Cleveland, OH

June 10, 2019

NWS Cleveland, OH issued this small craft advisory at Jun 10, 2019, 4:06 AM EDT. It took effect at Jun 10, 2019, 4:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2019, 4:06 AM EDT (08:06 UTC)
In effect from
Jun 10, 2019, 4:00 PM EDT
Expired
Jun 11, 2019, 6:00 AM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

510 
WHUS71 KCLE 100806
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
406 AM EDT Mon Jun 10 2019


LEZ142>147-101615-
/O.NEW.KCLE.SC.Y.0041.190610T2000Z-190611T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
406 AM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT TUESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
4 AM EDT Tuesday.

* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ148-149-101615-
/O.NEW.KCLE.SC.Y.0041.190610T2300Z-190611T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
406 AM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EDT TUESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 7 PM this evening to 4 AM
EDT Tuesday.

* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
5 follow-up statements
097 
WHUS71 KCLE 101339
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
939 AM EDT Mon Jun 10 2019


LEZ142>147-102145-
/O.CON.KCLE.SC.Y.0041.190610T2000Z-190611T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
939 AM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EDT TUESDAY...

* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ148-149-102145-
/O.CON.KCLE.SC.Y.0041.190610T2300Z-190611T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
939 AM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM EDT TUESDAY...

* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
194 
WHUS71 KCLE 101953
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
353 PM EDT Mon Jun 10 2019

LEZ142>147-110400-
/O.CON.KCLE.SC.Y.0041.190610T2000Z-190611T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
353 PM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...Northwest 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ148-149-110400-
/O.CON.KCLE.SC.Y.0041.190610T2300Z-190611T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
353 PM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM EDT TUESDAY...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
513 
WHUS71 KCLE 110154
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
954 PM EDT Mon Jun 10 2019

LEZ142-110300-
/O.CAN.KCLE.SC.Y.0041.000000T0000Z-190611T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
954 PM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory. 

Northwest winds 15 to 20 knots will becoming west at 10 to 15 
knots tonight. Waves will be less than 4 feet. Therefore the 
Small Craft Advisory has been cancelled.

$$

LEZ147>149-111000-
/O.EXT.KCLE.SC.Y.0041.000000T0000Z-190611T1000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
954 PM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

LEZ143>146-110800-
/O.CON.KCLE.SC.Y.0041.000000T0000Z-190611T0800Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
954 PM EDT Mon Jun 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...Northwest 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
410 
WHUS71 KCLE 110829
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
429 AM EDT Tue Jun 11 2019

LEZ143>146-110930-
/O.EXP.KCLE.SC.Y.0041.000000T0000Z-190611T0800Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
429 AM EDT Tue Jun 11 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have decreased enough to allow the small craft
advisory to expire.

$$

LEZ147>149-111000-
/O.CON.KCLE.SC.Y.0041.000000T0000Z-190611T1000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
429 AM EDT Tue Jun 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WINDS...Northwest 10 to 15 knots with gusts up to 20 knots.

* WAVES...around 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
778 
WHUS71 KCLE 111003
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
603 AM EDT Tue Jun 11 2019

LEZ147>149-111115-
/O.EXP.KCLE.SC.Y.0041.000000T0000Z-190611T1000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
603 AM EDT Tue Jun 11 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have decreased enough to allow the small craft 
advisory to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 1:48 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 10, 1:48 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
148 AM EDT Mon Jun 10 2019

.SYNOPSIS...
Low pressure across the Ohio Valley will drift northeast and get
swept east by a cold front moving from the Upper Midwest and
across the eastern Great Lakes Monday. High pressure will build
across the area for Tuesday and Wednesday. Low pressure will
cross the Great Lakes and take a cold front across the area
early Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Showers and even a few thunderstorms will become more numerous
through the night as low pressure lifts north into eastern
Michigan. The convective activity over southeast Indiana is the
activity that will be moving into our forecast area overnight.
Once low pressure moves north of the area, a cold front will
sweep east across the region Monday. Made some minor adjustments
to hourly temperatures for this evening.

Previous Discussion...

Deep moisture continues to stream northward across the Ohio
Valley and to the central Great Lakes. Weak low pressure still
resides across the lower Ohio Valley and will only drift
northeast being overtaken by a well-defined cold front now
reaching western IL. The entire evolution will be slow to evolve
tonight and will continue to focus the majority of the precip
chances across our western counties through the evening and
early overnight. Temperatures will remain mild with lows only in
the 60s.

As the upper trough approaches on Monday rainfall will be
enhanced. Some embedded thunder will occur, but will be more
concerned with the high precipitable water values and efficient
rain for the eastern half of the area. Will likely have amounts
upwards of three quarters to an inch. Showers will become more
widespread as that trough approaches and have continued the
categorical PoPs for Monday, marching them eastward with the
front. By Monday mid- afternoon western areas will be drying out
and by early evening eastern areas will be drying out. Highs
will be muted with the cloud cover and rain and be maxed out in
the lower/mid 70s. By Monday night, lower dewpoints will be
working into the area and lows around 50/lower 50s are expected.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure will build east across the region Tuesday through
Wednesday, providing dry conditions and cooler than normal
temperatures. Highs on Tuesday will be in the low to mid 70s and
will be in the mid 70s on Wednesday. Lows will be in the upper
40s to mid 50s Tuesday night.

Precip chances will increase late Wednesday afternoon and Wednesday
night as an upper trough digs southeast into the Great Lakes with a
strengthening surface low. Models are in decent agreement with the
synoptic evolution, so have opted for likely pops Wednesday night
across the area.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Surface low over the southern Great Lakes will lift northeast
into Ontario Thursday and Thursday night. This will bring an
occluded front through the area. Went with likely pops for
Thursday with the ECWMF/GEM in good agreement on timing, however
the GFS is a little stronger with the low and faster with the
frontal passage. The upper trough will lift northeast out of the
Great Lakes Thursday night into Friday, with brief ridging
building into the area Friday, which will become flattened by
another sinking trough from the northern stream. Models are in
fairly good agreement with a boundary from this trough/low
sinking into the area for the weekend, so will opt for some
chance pops Saturday night into Sunday. Temps will be cooler
than normal Thursday/Friday in the upper 60s to low 70s, but
will warm into the mid 70s Saturday and Sunday.

&&

.AVIATION /06Z Monday THROUGH Friday/...
Unsettled TAF period today as a cold front approaches the region
from the west and gives a chance for showers and thunderstorms
this morning through the the evening hours. As of early this
morning the front was located over western Lower Michigan and
slowly moving east, meanwhile an area of rain ahead of this
front extends from Michigan to Kentucky and is slowly lifting
NNE. Ahead of the rain, VFR conditions are in place with a mid-
level cloud deck and some spurious showers that aren't causing
too many issues at any terminals. However, conditions are
expected to deteriorate as the front enters the airspace. As of
right now, the timing on the rain will be around sunrise and
into the late morning hours at the western TAF sites, late
morning/early afternoon for north central Ohio and afternoon and
lingering into the evening for NE Ohio/NW PA. Conditions will
start at MVFR with the rain, but do expect IFR at all locations
as moderate to heavy rainfall is expected with abundant moisture
over the region. Have included a thunder mention at all
terminals but KTOL and KFDY. Believe that it will be too early
in the day for conditions to be favorable for thunder out west
and will just note IFR rainfall later this morning. Elsewhere,
expecting some instability to allow for thunder to be possible
at all of the terminals and have timed as current thinking
allows. The front will cross the forecast area beginning this
afternoon and reach the far eastern sites late in the TAF
period. Winds will be southeast to south ahead of the front and
veer around to the west with the frontal passage. Strong winds
are expected behind the front with gusts to 20 to 30 knots
expected across the region.

OUTLOOK...Non-VFR possible Wednesday night into Thursday night.

&&

.MARINE...
Low pressure over the Ohio valley will slowly lift northward
ahead of a cold front tonight, with the front expected to move
east across the lake Monday. Southerly flow tonight will sharply
become westerly to northwesterly behind the front Monday
afternoon, with winds picking up to 20 kts or slightly greater.
This will likely require a small craft advisory for Monday
afternoon through Monday night. Winds will subside as high
pressure builds across the lake Tuesday and Wednesday. Another
low will track across the lake Thursday, with southerly winds
increasing and becoming westerly Thursday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Lombardy/Oudeman
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Sefcovic
MARINE...Greenawalt
Hazardous weather outlook, Jun 9, 4:09 AM EDT, 23 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
409 AM EDT Sun Jun 9 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-100815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
409 AM EDT Sun Jun 9 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:05 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa26 hr
Jun 10, 9:07 AM EDTSpecial Marine WarningCLE83 min

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.